Florida, 2012Tornado and High Surf in Florida, May 28, 2012
May 28, 2012 · NWS MLB · 2 events in 2 counties and zones
Tropical Storm Beryl impacted east central Florida during May 27-29. Rainbands directly related to the tropical storm impacted mainly areas north of a line from Orlando to Cape Canaveral.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical Storm Beryl impacted east central Florida during May 27-29. Rainbands directly related to the tropical storm impacted mainly areas north of a line from Orlando to Cape Canaveral. Indirect impacts occurred farther south as additional rainbands developed during daytime heating and produced scattered thunderstorms with heavy rain, gusty winds, and an isolated short-lived tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at May 28, 8:14 AM EST, 5 hours 44 minutes earlier.
Area forecast discussion, May 28, 8:14 AM EST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
914 AM EDT MON MAY 28 2012
.DISCUSSION...
...TROPICAL STORM BERYL DRIFTING OVER NORTH FLORIDA...
AS OF 8 AM...BERYL HAD WEAKENED TO A MINIMAL TROPICAL STORM AS IT
DRIFTED WEST ACROSS NORTH FLORIDA. THE NATIONAL HURRICANE CENTER
FORECASTS BERYL TO WEAKEN TO A TROPICAL DEPRESSION LATER TODAY.
TODAY...EC FL WILL BE LOCATED WELL TO THE S-SE OF THE CENTER OF
BERYL WITH MOIST S-SW FLOW OVER THE AREA. SOME BREAKS IN THE CLOUDS
THIS MORNING WILL INCREASE INSTABILITY AS TEMPERATURES CLIMB INTO
THE UPPER 80S/NEAR 90 AREAS WHERE THE BREAKS ARE OCCURRING. LATEST
RAP RUN INDICATES AN INCREASE IN PRECIP COVERAGE BY THIS AFTERNOON
WITH NUMEROUS SHOULD AND EMBEDDED STORMS OCCURRING. MORNING CAPE
SOUNDING HAS SWLY FLOW AROUND 30KT JUST ABOVE THE SURFACE. WIND
FIELDS WILL DECREASE SLIGHTLY INTO THE AFTERNOON BUT STILL CAN
EXPECT SHOWERS AND STORMS MOVING QUICKLY TOWARD THE NORTHEAST AT
25-30 MPH...WITH GUSTY WINDS AS THE ACTIVITY PASSES. 06Z NAM/09Z RAP
RUN CONTINUE TO ADVERTISE A SE-SSE COMPONENT DEVELOPING NEAR THE
EAST COAST THIS AFTERNOON. THIS AREA WILL BE OF CONCERN AS ENHANCED
LOW LOW LEVEL SHEAR COULD PRODUCE A BRIEF WATERSPOUT OR TORNADO...IN
ADDITION TO STRONG GUSTS AND SMALL HAIL. SOME HEAVY RAINFALL AMOUNTS
ALSO POSSIBLE WHERE ACTIVITY BECOMES MORE PERSISTENT. ACTIVITY
LINGERING INTO THE EARLY EVENING HOURS THEN GRADUALLY DIMINISHING
AFTER SUNSET.
PREVIOUS DISCUSSION FOLLOWS...
TUE-WED...REMNANTS OF T.S. BERYL WILL LIFT SLOWLY UP THE ERN
SEABOARD AND AROUND THE BACKSIDE OF THE ATLC RIDGE. THIS WILL KEEP
THE RIDGE AXIS SUPPRESSED OVER THE FL STRAITS...RESULTING IN A DEEP
AND STEADY SWRLY FLOW ACRS CENTRAL FL. THIS FLOW WILL TAP AN AIRMASS
OVER THE GOMEX THAT IS SOMEWHAT LACKING OF LOW LVL MOISTURE AND MID
LVL VORTICITY. FURTHERMORE...THE POSITION OF THE SRN BRANCH OF THE
JET STREAM PLACES THE FL PENINSULA UNDER THE DESCENDING RIGHT EXIT
REGION OF A 40-50KT STREAK...WHILE MODELS SHOW MID LVL LAPSE RATES
THRU MIDWEEK WILL BE LARGELY BLO 6.5C/KM.
SWRLY FLOW REGIMES TEND TO BE THE WARMEST FOR EAST CENTRAL FL...
SHOULD SEE CONVECTIVE TEMPS EASILY REACHED EACH DAY. NEVERTHELESS...
THE DEEP W/SW FLOW WILL KEEP THE EAST COAST SEABREEZE PINNED EAST OF
I-95 AND MAY SUPPRESS ITS FORMATION ALTOGETHER. COUPLED WITH WEAK
DRY AIR ENTRAINMENT AND DYNAMIC SUPPORT...WILL KEEP PRECIP CHANCES
AOB 50PCT ON TUE...AND AOB 40PCT ON WED.
THU-SUN...A BROAD STORM SYSTEM AND ITS ASSOCD SHORT WAVE TROF OVER
THE NRN PLAINS WILL PUSH ACRS THE NRN CONUS TO THE ERN SEABOARD BY
MID WEEK. THERE...IT WILL PICK UP THE REMNANT CIRCULATION OF T.S.
BERYL AND PULL IT INTO THE WRN ATLC. TROF AXIS FROM BERYL WILL TRAIL
OVER THE FL PENINSULA AND KEEP THE ATLC RIDGE AXIS SUPPRESSED OVER
THE FL STRAITS THRU THU. THE AXIS WILL DRIFT INTO CENTRAL FL ON FRI
AS THE TROF FILLS IN... BUT ITS NWD PROGRESS WILL BE HALTED BY A NEW
STORM SYSTEM EXPECTED TO DVLP OVER THE CENTRAL/SRN PLAINS ON THU.
THIS SYSTEM WILL LIFT INTO THE OH/TN RIVER VALLEYS BY THE WEEKEND
AND THE RIDGE AXIS BACK TO THE S.
THIS WX PATTERN WILL MAINTAIN A DEEP AND STEADY SWRLY BREEZE ACRS
CENTRAL FL. IT ALSO WILL KEEP THE BULK OF THE TROPICAL MOISTURE
SUPPRESSED OVER S FL WHILE TAPPING THE DRIER AND LESS ENERGETIC
AIRMASS OVER THE GOMEX. THE SW FLOW WILL PUSH MAX TEMPS WELL PAST
THEIR CONVECTIVE TRIGGERS OVER ALL BUT THE IMMEDIATE COAST...AND LOW
LVL MOISTURE VALUES SHOULD REMAIN HIGH ENOUGH TO KEEP SCT POPS IN
THE FCST THROUGH LATE WEEK. HOWEVER...CHANCES WILL BE LARGELY BLO
50PCT. PRECIP CHANCES WILL DIMINISH TO AOB 30PCT BY THE WEEKEND AS
THE STORM SYSTEM EXPANDS TO ENCOMPASS MOST OF THE E HALF OF THE
CONUS...PLACING THE DEEP SOUTH AND MUCH OF CENTRAL/N FL UNDER THE
INFLUENCE OF A DRY CONTINENTAL AIRMASS.
&&
.AVIATION...PRIMARILY VFR THROUGH AROUND 16Z...THEN INCREASED TEMPO
REDUCTIONS TO MVFR CIGS/VSBYS IN SHRA/TSRA WITH GUSTY WINDS THROUGH
THE AFTERNOON...OCNL IFR COND. ACTIVITY DIMINISHING AFTER SUNSET
WITH VFR PREVAILING BY AROUND 29/02Z.
&&
.MARINE...WILL KEEP CURRENT HEADLINES THROUGH NEXT CWF PACKAGE THEN
SHOULD BE ABLE TO SCALE BACK WITH LATE AFTERNOON PACKAGE. NO SIG
CHANGES PLANNED WITH LATE MORNING CWF.
PREVOIUS...
TODAY-TONIGHT...GRADIENT WINDS ASCD WITH BERYL IN N FL ALONG WITH
A SLY FETCH OVER THE OPEN MARINE AREA WL PRODUCE HAZARDOUS
WINDS/SEAS FOR SMALL CRAFT TODAY. THE ADVISORY HEADLINE WL BE IN
EFFECT FOR THE MAJORITY OF THE WATERS. PROXIMITY OF BERYL FORECAST
THROUGH TONIGHT WILL PRODUCE CHOPPY SEAS WAND A BRISK...BUT SLOWLY
DECREASING WIND INTO TONIGHT. THE ADVISORY MAY BE LOWERED BY THIS
EVENING FOR A PORTION OR POSSIBLY ALL THE WATERS.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR COASTAL
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...GLITTO
LONG TERM/IMPACT WX...SEDLOCK/VOLKMERHazardous weather outlook, May 28, 9:55 AM EST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1055 AM EDT MON MAY 28 2012
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-282100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1055 AM EDT MON MAY 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.RIP CURRENT IMPACT...
A STRONG NORTHWARD FLOWING LONG SHORE CURRENT MAY MAKE BEACHGOERS
SUSCEPTIBLE TO BEING CAUGHT IN A RIP CURRENT NEAR UNDERWATER CUTS IN
SANDBARS...PIERS OR JETTIES. USE CAUTION WHEN ENTERING THE SURF AND
ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD TOWER.
.THUNDERSTORM IMPACT...
HIGH ATMOSPHERIC MOISTURE...DAYTIME HEATING ALONG WITH A
FAVORABLE WIND ENVIRONMENT PRODUCED BY THE PERIPHERY OF TROPICAL
DEPRESSION BERYL WILL LEAD TO THE DEVELOPMENT OF NUMEROUS SHOWERS
AND LIGHTNING STORMS THROUGH LATE AFTERNOON. SURFACE HEATING INTO
THE AFTERNOON WILL INCREASE THE LIKELIHOOD OF EAST TO
NORTHEASTWARD MOVING LIGHTNING STORMS. THE DEVELOPMENT OF AN
ONSHORE WIND IN THE FORM OF A SEA BREEZE AT THE COAST WILL
INCREASE POTENTIAL FOR SOME STORMS TO BECOME STRONG OR PERHAPS
BRIEFLY SEVERE...CONTAINING STRONG WIND GUSTS...SMALL HAIL AND
POSSIBLY A BRIEF WATERSPOUT OR TORNADO AND CLOUD TO GROUND
LIGHTNING STRIKES. THE MAIN HAZARDS IN STORMS WILL BE POTENTIAL FOR
LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES AND STRONG WIND
GUSTS TO 45 MPH. STORM MOTION WILL BE TO NORTHEAST AT 30 MPH.
.FLOOD IMPACT...
PERIODS OF HEAVY RAIN WILL PRODUCE STANDING WATER IN LOW SPOTS
AND ON ROADWAYS...ESPECIALLY IN AREAS WHICH SEE MULTIPLE RAIN
OCCURRENCES. MOTORISTS SHOULD SLOW DOWN ON WET ROADWAYS.
.MARINE THUNDERSTORM GUST IMPACT...
NORTHEASTWARD MOVING LIGHTNING STORMS FROM THE MAINLAND AND
CROSSING THE INTRACOASTAL WATERS AND LARGE LAKES WILL BE CAPABLE
OF PRODUCING WIND GUSTS IN EXCESS OF 35 KNOTS AND DEADLY CLOUD TO
WATER LIGHTNING. MARINERS SHOULD KEEP AN EYE TO THE WEST FOR
APPROACHING STORMS AND BE PREPARED TO SEEK A SHELTERED LOCATION IN
THE ADVANCE OF THEIR APPROACH.
.WATERSPOUT IMPACT...
SOUTHWESTERLY ENVIRONMENTAL WINDS WILL BE DISRUPTED IN LOW LEVELS
AT THE COAST BY THE ONSHORE SEA BREEZE WINDS THIS AFTERNOON. THIS
DIRECTIONAL WIND SHEAR IN THE COASTAL ZONE TYPICALLY IS A MORE
FAVORABLE ENVIRONMENT TO PRODUCE WATERSPOUTS WHEN IN THE PRESENCE
NEW OR EXISTING STORMS. A LOW HAZARD OF WATER SPOUT DEVELOPMENT
EXISTS TODAY.
.WIND AND SEA IMPACT...
SOUTH WINDS TO 20 KNOTS ASSOCIATED WITH TROPICAL DEPRESSION BERYL
OVER THE OPEN ATLANTIC WILL PRODUCE HAZARDOUS WINDS AND SEAS FOR
SMALL CRAFT TODAY. WINDS AND SEAS WILL DECREASE INTO TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
POTENTIAL FOR DAILY LIGHTNING STORMS WILL DECREASE INTO MIDWEEK AS
AIRMASS DRYING OCCURS OVER THE AREA. THE CHANCE OF STORMS WILL
INCREASE LATER IN THE WEEK WITH DEVELOPMENT OF BROAD LOW PRESSURE
NORTH OF THE STATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
VOLKMER
In the hours before
Special weather statement, May 28, 12:42 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
142 PM EDT MON MAY 28 2012
FLZ047-147-281830-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
142 PM EDT MON MAY 28 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH OVER BREVARD COUNTY...
* UNTIL 230 PM EDT.
AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND STORMS DEVELOPING ACROSS BREVARD COUNTY AND MOVING
NORTHEAST AT 25 MPH TOWARD THE COAST.
LOCALLY HEAVY RAIN...GUSTY WINDS TO 40 TO 45 MPH AND CLOUD TO GROUND
LIGHTNING STRIKES ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THE STORMS WHICH MAY EXPERIENCE STRONG
WINDS INCLUDE CANAVERAL NATIONAL SEASHORE...CAPE CANAVERAL...
MELBOURNE AND PALM BAY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2787 8048 2785 8049 2783 8083 2878 8091
2878 8077 2871 8071 2868 8067 2871 8070
2874 8071 2876 8074 2879 8074 2879 8072
2859 8057 2846 8052 2840 8059 2822 8059
2807 8055 2786 8044
TIME...MOT...LOC 1739Z 259DEG 18KT 2832 8081
15Local storm report, May 28, 12:55 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
155 PM EDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM TSTM WND GST DAYTONA BEACH AIRPORT 29.17N 81.07W
05/28/2012 M40.00 MPH VOLUSIA FL ASOS
KDAB MEASURED 35 KT/40 MPH WIND GUST.
0112 PM TSTM WND GST 3 NNW NEW SMYRNA BEACH 29.06N 80.95W
05/28/2012 M46.00 MPH VOLUSIA FL ASOS
KEVB OBSERVER REPORTED MEASURED WIND GUST OF 40 KT/46
MPH. TIME ESTIMATED BY RADAR.
0130 PM TSTM WND GST 4 NW HAULOVER CANAL 28.78N 80.80W
05/28/2012 M44.00 MPH BREVARD FL OTHER FEDERAL
USAF 54 FT WIND TOWER NUMBER 421 MEASURED 38 KT/44 MPH
WIND GUST.
0140 PM TSTM WND GST 4 N HAULOVER CANAL 28.80N 80.74W
05/28/2012 M41.00 MPH VOLUSIA FL OTHER FEDERAL
USAF 54 FT WIND TOWER NUMBER 22 MEASURED 36 KT/41 MPH
WIND GUST.
&&
ARBSpecial weather statement, May 28, 12:56 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
156 PM EDT MON MAY 28 2012
FLZ058-281845-
OKEECHOBEE-
156 PM EDT MON MAY 28 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHEASTERN OKEECHOBEE COUNTY...
* UNTIL 245 PM EDT.
AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER OKEECHOBEE...MOVING
NORTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE FOUR SEASONS ESTATES AND TAYLOR CREEK.
THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2718 8075 2720 8080 2720 8082 2718 8084
2724 8095 2756 8075 2756 8073 2756 8068
2712 8068 2712 8069
TIME...MOT...LOC 1756Z 220DEG 19KT 2726 8080
SEDLOCKSpecial weather statement, May 28, 1:34 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
234 PM EDT MON MAY 28 2012
FLZ045-046-281915-
ORANGE-SEMINOLE-
234 PM EDT MON MAY 28 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER CENTRAL ORANGE COUNTY...SEMINOLE COUNTY...
* UNTIL 315 PM EDT.
AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER ORLANDO...MOVING
NORTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE BELLE ISLE...FERN PARK...PINE CASTLE AND UNION PARK.
THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2878 8130 2872 8103 2869 8102 2867 8102
2835 8124 2834 8150 2835 8159
TIME...MOT...LOC 1834Z 213DEG 18KT 2854 8134
SEDLOCKSpecial weather statement, May 28, 1:44 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
244 PM EDT MON MAY 28 2012
FLZ147-281930-
NORTHERN BREVARD COUNTY-
244 PM EDT MON MAY 28 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER EASTERN BREVARD COUNTY...
* UNTIL 330 PM EDT.
AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 9 MILES
NORTHEAST OF PLAYALINDA BEACH TO 7 MILES SOUTHEAST OF COCOA BEACH...
MOVING NORTHEAST AT 20 MPH.
THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2844 8053 2843 8057 2834 8061 2836 8064
2837 8062 2840 8063 2840 8065 2837 8066
2835 8065 2839 8070 2869 8065 2859 8057
2851 8055 2846 8052
TIME...MOT...LOC 1844Z 229DEG 18KT 2878 8054 2850 8061
2828 8053
SEDLOCKSpecial weather statement, May 28, 1:50 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
250 PM EDT MON MAY 28 2012
FLZ054-059-064-281930-
INDIAN RIVER-MARTIN-ST. LUCIE-
250 PM EDT MON MAY 28 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHEASTERN INDIAN RIVER COUNTY...EASTERN
MARTIN COUNTY...EASTERN ST. LUCIE COUNTY...
* UNTIL 330 PM EDT.
AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS DEVELOPING ALONG THE EAST COAST SEA BREEZE CAPABLE OF
PRODUCING STRONG WIND GUSTS FROM NEAR VERO BEACH TO FORT PIERCE TO
SOUTH OF STUART AND NEAR JONATHAN DICKINSON STATE PARK...MOVING
NORTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE HOBE SOUND BEACH...INDIAN RIVER ESTATES...JOHNATHAN DICKINSON
STATE PARK AND JUPITER ISLAND.
THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2696 8041 2718 8038 2744 8048 2775 8049
2776 8039 2775 8038 2759 8032 2759 8031
2746 8028 2727 8019 2721 8015 2716 8015
2703 8009 2697 8008 2697 8014 2695 8017
TIME...MOT...LOC 1849Z 264DEG 18KT 2767 8037 2745 8038
2719 8028 2682 8033
SEDLOCKTornado, St. Lucie
- When
- May 28, 1:58 PM EST to 2:02 PM EST
- Where
- St. Lucie County, 1.41 mi NE of Port St Lucie to 1.82 mi WSW of Walton
- Rating
- EF0
- Path length
- 0.69 mi
- Path width
- 40 yd
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 27.287, -80.307
A line of thunderstorms formed along the sea breeze boundary within the far outer circulation of Tropical Storm Beryl. One of the storms produced a brief tornado in Lyngate Park and near the Saint Lucie Medical Center near Port Saint Lucie. Estimated sustained winds were around 65 mph, consistent with low-end EF0 damage. Minor damage was sustained to the roofs of two homes, several fences were knocked over, and a few small trees were downed. The tornado was witnessed by a Saint Lucie County Sheriff Officer and damage assessment was relayed from Saint Lucie County Emergency Management. No injuries or fatalities occurred.
High Surf, Volusia
- When
- May 28, 4:55 PM EST
- Where
- Volusia forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 29.063, -81.149 (the zone’s center; the record gives no point)
A nineteen-year-old male ventured onto a submerged sandbar and was carried into deeper water by wave action and currents. The event was witnessed by an additional swimmer and the victim's body was found the next day.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- High Surf
- Large waves breaking on the shore that caused damage, erosion or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, May 28 to 29, 20122 deaths · 2 events
- Tornado and Flash Flooding in Vermont, May 28 to 29, 2012$1.2 million · EF0 · 53 events
- Hail and Damaging Winds in Wisconsin, May 28, 2012$420,000 · 1.75 in hail · 32 events
- Hail and Damaging Winds in Oklahoma, May 28, 2012$210,000 · 2.75 in hail · 31 events
- Hail and Damaging Winds in Texas, May 28, 2012$72,000 · 61 kt wind · 9 events
- Damaging Wind and Strong Wind in Michigan, May 28, 2012$75,000 · 56 kt wind · 3 events
- Hail in Minnesota, May 28, 2012$45,000 · 2.5 in hail · 11 events
- Hail and Damaging Winds in Michigan, May 28, 2012$46,000 · 1 in hail · 5 events
- Hail in Ohio, May 28, 2012$35,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Texas, May 28 to 29, 20121 injured · 1.75 in hail · 23 events
- Flooding and Damaging Winds in Florida, May 28, 2012$30,000 · 50 kt wind · 7 events
- Hail and Damaging Wind in Texas, May 28, 20122.75 in hail · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 374621, 374622.